Alert archive / Wisconsin / Frost Advisories in 2016

Frost Advisory 6, NWS La Crosse, WI

May 18, 20164 counties in Wisconsin

NWS La Crosse, WI issued this frost advisory at May 18, 2016, 3:37 PM CDT for 4 counties in Wisconsin. It took effect at May 19, 2016, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 18, 2016, 3:37 PM CDT (20:37 UTC)
In effect from
May 19, 2016, 1:00 AM CDT
Expired
May 19, 2016, 7:00 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI

The radar

The La Crosse radar (KARX), 73 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2116 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

377 
WWUS73 KARX 182037
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
337 PM CDT WED MAY 18 2016

...AREAS OF FROST IN CENTRAL WISCONSIN TONIGHT...

.TEMPERATURES WILL FALL INTO THE LOWER 30S TONIGHT LEADING TO
AREAS OF FROST. TAKE STEPS TO PROTECT SENSITIVE OUTDOOR PLANTS.

WIZ034-042>044-190445-
/O.NEW.KARX.FR.Y.0006.160519T0600Z-160519T1200Z/
JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH...
MAUSTON...FRIENDSHIP
337 PM CDT WED MAY 18 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY. 

* TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S, LEADING TO
  AREAS OF FROST.

* COLD SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS. 

&&

$$

WETENKAMP
4 follow-up statements
223 
WWUS73 KARX 190035
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
735 PM CDT WED MAY 18 2016

...AREAS OF FROST ACROSS CENTRAL WISCONSIN TONIGHT...

.TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S TONIGHT MAINLY
ACROSS THE CRANBERRY BOGS OF CENTRAL WISCONSIN. THESE TEMPERATURES
WILL LEAD TO AREAS OF FROST. TAKE STEPS TO PROTECT SENSITIVE
OUTDOOR PLANTS.

WIZ034-042>044-190845-
/O.CON.KARX.FR.Y.0006.160519T0600Z-160519T1200Z/
JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH...
MAUSTON...FRIENDSHIP
735 PM CDT WED MAY 18 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
THURSDAY...

* TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S... 
  LEADING TO AREAS OF FROST. 

* COLD SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.

&&

$$

ROGERS
906 
WWUS73 KARX 190442
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1142 PM CDT WED MAY 18 2016

...AREAS OF FROST ACROSS CENTRAL WISCONSIN TONIGHT...

.TEMPERATURES LATE THIS EVENING HAVE ALREADY FALLEN INTO THE LOW
40S ACROSS THE CRANBERRY BOGS OF CENTRAL WISCONSIN AND WILL
CONTINUE TO DROP INTO THE LOWER 30S OVERNIGHT. THESE TEMPERATURES
WILL LEAD TO AREAS OF FROST. TAKE STEPS TO PROTECT SENSITIVE
OUTDOOR PLANTS.

WIZ034-042>044-191200-
/O.CON.KARX.FR.Y.0006.160519T0600Z-160519T1200Z/
JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH...
MAUSTON...FRIENDSHIP
1142 PM CDT WED MAY 18 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S...LEADING
  TO AREAS OF FROST.

* COLD SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.

&&

$$

ROGERS
608 
WWUS73 KARX 190811
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
311 AM CDT THU MAY 19 2016

...AREAS OF FROST ACROSS CENTRAL WISCONSIN...

.TEMPERATURES HAVE FALLEN INTO THE LOWER 30S ACROSS THE CRANBERRY
BOGS OF CENTRAL WISCONSIN...RESULTING IN AREAS OF FROST. DAMAGE TO
COLD SENSITIVE OUTDOOR PLANTS IS LIKELY.

WIZ034-042>044-191200-
/O.CON.KARX.FR.Y.0006.000000T0000Z-160519T1200Z/
JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH...
MAUSTON...FRIENDSHIP
311 AM CDT THU MAY 19 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* TEMPERATURES IN THE LOWER 30S...RESULTING IN AREAS OF FROST.

* COLD SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.

&&

$$
530 
WWUS73 KARX 191136
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
636 AM CDT THU MAY 19 2016

...FROSTY START TO MORNING...BUT QUICKLY WARMING TEMPERATURES...

.TEMPERATURES HAVE FALLEN OFF INTO THE LOWER 30S...RESULTING IN
AREAS OF FROST. A SUNNY START TO THE MORNING WILL HELP
TEMPERATURES WARM QUICKLY...AND THUS THE FROST ADVISORY WILL BE
ALLOWED TO EXPIRE AT 7 AM.

WIZ034-042>044-191245-
/O.EXP.KARX.FR.Y.0006.000000T0000Z-160519T1200Z/
JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH...
MAUSTON...FRIENDSHIP
636 AM CDT THU MAY 19 2016

...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

TEMPERATURES HAVE FALLEN OFF INTO THE LOWER 30S EARLY THIS
MORNING...MOSTLY IN THE CRANBERRY BOGS AND OTHER LOW LYING
AREAS...RESULTING IN AREAS OF FROST. AMPLE SUNSHINE WILL HELP
TEMPERATURES RISE QUICKLY THIS MORNING...AND THEREFORE THE FROST
ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 AM. 

$$

RIECK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 18, 3:20 PM CDT, 17 minutes earlier.

Area forecast discussion, May 18, 3:20 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
320 PM CDT WED MAY 18 2016

.SHORT TERM...(This evening through Thursday)
Issued at 319 PM CDT Wed May 18 2016

Main forecast concerns for tonight are on areas of frost across
portions of central Wisconsin.

High pressure overhead will provide light winds and mostly clear
skies tonight.  This will lead to areas of frost in favored cold
spots across central Wisconsin. A frost advisory goes into effect
tonight and continues through early thursday morning for Jackson,
Monroe, Juneau, and Adams counties. Plan on lows tonight ranging
from the lower 30s across northern Wisconsin to the lower 40s over
northeast Iowa.

A weak shortwave trough slides through the region tomorrow. The
shortwave will do little more than increase cloud cover briefly
across the area as high pressure holds strong at the surface.
Southerly winds will increase and help to bring slightly higher dew
points back into the region. Afternoon relative humidity values
look to fall to the lower 20s once again across central
Wisconsin. Elsewhere look for relative humidity values to fall
into the lower 30s. With winds being relatively light and green
up well underway, we are not expecting any fire weather concerns.

.LONG TERM...(Thursday night through Wednesday)
Issued at 319 PM CDT Wed May 18 2016

High pressure will dominate the weather pattern the rest of the week
with gradually moderating temperatures going into the weekend. By
Saturday, highs will climb well into the 70s with upper 70s expected
by Sunday. We may see some highs touch the lower 80s by Sunday.
Ridging breaks down early next week as southwest flow aloft sets up
across the Upper Mississippi River Valley. Chances for showers and
thunderstorms return Monday and continue into the middle of next
week. Temperatures will remain on the mild side with highs in the
70s and lows in the 50s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1241 PM CDT Wed May 18 2016

VFR conditions are expected through the TAF period. A surface
high will keep skies mostly clear and produce light winds.

&&

.ARX Watches/Warnings/Advisories...
WI...Frost Advisory from 1 AM to 7 AM CDT Thursday for WIZ034-042>044.

MN...None.
IA...None.
&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...BOYNE
Hazardous weather outlook, May 18, 5:38 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
538 AM CDT WED MAY 18 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
538 AM CDT WED MAY 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY. IT IS TOO
EARLY TO DETERMINE THE DETAILS OF ANY SEVERE RISK WITH THESE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

NO ACTION NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK/RRS

Nearby

Frost Advisories in Wisconsin, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.